Myositis, Vasculitis, Hepatic Dysfunction in Adult-Onset Still's Disease

Case Reports in Medicine. 2009;2009 DOI 10.1155/2009/504897

 

Journal Homepage

Journal Title: Case Reports in Medicine

ISSN: 1687-9627 (Print); 1687-9635 (Online)

Publisher: Hindawi Limited

LCC Subject Category: Medicine

Country of publisher: United Kingdom

Language of fulltext: English

Full-text formats available: PDF, HTML, ePUB, XML

 

AUTHORS


Hidekatsu Yanai (Division of General Medicine, Department of Internal Medicine, The Jikei University School of Medicine, 163-1, Kashiwashita, Kashiwa, Chiba 277-8567, Japan)

Nobuyuki Furutani (Division of General Medicine, Department of Internal Medicine, The Jikei University School of Medicine, 163-1, Kashiwashita, Kashiwa, Chiba 277-8567, Japan)

Hiroshi Yoshida (Department of Laboratory Medicine, The Jikei University School of Medicine, 163-1, Kashiwashita, Kashiwa, Chiba 277-8567, Japan)

Norio Tada (Division of General Medicine, Department of Internal Medicine, The Jikei University School of Medicine, 163-1, Kashiwashita, Kashiwa, Chiba 277-8567, Japan)

EDITORIAL INFORMATION

Blind peer review

Editorial Board

Instructions for authors

Time From Submission to Publication: 13 weeks

 

Abstract | Full Text

Although hepatic dysfunction is common in adult-onset Still's disease (AOSD), sometimes it is difficult to differentiate hepatic dysfunction due to AOSD itself from drug-induced hepatic dysfunction. Further, myalgia often occurs in patients with AOSD; however, AOSD patients complicated with myositis are rare. We report a 43-year-old Japanese man with AOSD who developed myositis and hepatic dysfunction which were deteriorated by multiple nonsteroidal antiinflammatory drugs (NSAIDs) and were dramatically ameliorated by a low-dose steroid therapy. A skin biopsy of salmon pink rash which is characteristic for AOSD showed leukocytoclastic vasculitis, and the markers for vasculitis, plasma von Willebrand factor, and vascular endothelial growth factor levels were elevated in this patient, suggesting an association between AOSD and systemic vasculitis.